MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR091040
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b: procode: krd/hcg.The device was returned to j&j medtech for further evaluation.A non-sterile freeform mini 1mm x 4cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed and no appearance of damages was observed.The delivery wire was attempted to be advanced through the introducer; however, the coil would not advanced; therefore, the unit was inspected under x-ray imaging, and the embolic coil was found kinked and folded at the proximal end next the proximal key.A manufacturing record evaluation was performed, and no non-conformance's related to the reported complaint condition were identified.The issue reported regarding the coil being impeded in the introducer is confirmed based on the kinked and folded condition of the embolic coil.According to risk documentation, when an adequate continuous saline flush is not maintained, friction between microcoil system and microcatheter may become a potential effect of failure.An increase of friction can lead to device damage such as kinking.As it was stated in the event that a continuous flush was not maintained, there is no indication that the issues reported in the complaint result from a defect inherently related to the device.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly to prevent damage from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) state the following: to achieve optimal performance of the detachable coil system, it is important that a continuous infusion of an appropriate flush solution be maintained.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The healthcare professional reported that the freeform mini 1mm x 4cm coil (mcr091040/31434946) "did not deploy correctly".There was no patient injury reported.Additional event information received on 03-mar-2025 indicated that the physician used an sl-10 microcatheter (non-j&j).The introducer sheath was seated into the rhv and the embolic coil was started to be advanced.Resistance was met and the pusher wire was pulled back.The coils were attempted to be advanced through the microcatheter.Immediate resistance was met; therefore, the coil was pulled out of the microcatheter.Other two cerepak coils were used without issues.The cause of deployment difficulty is not known nor suspected.The concomitant devices did not appear damaged.The physician stated that the coils were not adequately flushed before advancing them through the microcatheter.The following 2 coils were flushed adequately.The coil was removed from the microcatheter and the procedure was completed using two additional cerepak coils.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21913700
Report Number3008114965-2025-00348
Device Sequence Number12579489
Product Code KRD
UDI-Device Identifier10886704082941
UDI-Public(01)10886704082941(17)270731(10)31434946
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCR091040
Device Lot Number31434946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER.
Patient SexUnknown